The European Medicines Agency (EMA) has found a link between cases of heart inflammation (myocarditis and pericarditis) and the use of Pfizer and Moderna coronavirus vaccines. This was reported on the regulator's website.
The EMA analysis of cases found:
- Pfizer-BioNTech - 145 cases of myocarditis and 138 cases of pericarditis out of 177m doses given
- Moderna - 19 case of myocarditis and 19 cases of pericarditis out of 20 million doses given
Both the European Medicines Agency (EMA) and the UK's Medicines and Healthcare products Regulatory Agency (MHRA) say that younger men were most likely to see the complication, especially after their second jab.
The EMA and MHRA are recommending that healthcare professionals and the public be on the lookout for symptoms of heart inflammation in people who have had the two vaccines.
This includes chest pain, shortness of breath, palpitations and an irregular heartbeat.
Anyone with these symptoms who has been vaccinated should seek "immediate medical attention", the MHRA said.
Meanwhile, Pfizer and BioNTech companies that develop their vaccines against Covid-19 will be appealing to the regulatory bodies asking them to let them give the people a third shot of their drug.